Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 31, 2021, 6:17 PM CDT for Montgomery County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 31, 2021, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 29 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS84 KOHX 312317 SPSOHX Special Weather Statement National Weather Service Nashville TN 617 PM CDT Sat Jul 31 2021 TNZ006-010000- Montgomery TN- 617 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 700 PM CDT... At 616 PM CDT, Doppler radar was tracking two strong thunderstorms, one near Woodlawn, and another over northeast Clarksville. Both storms were moving east-southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Clarksville, Palmyra, Cunningham and Woodlawn. This includes Interstate 24 between mile markers 1 and 12. LAT...LON 3636 8726 3644 8761 3664 8764 3664 8713 TIME...MOT...LOC 2316Z 278DEG 18KT 3654 8759 $$ Shamburger
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:03 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 31, 2:03 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 203 PM CDT Sat Jul 31 2021 .DISCUSSION... Hot and sticky once again across Middle TN. While many west of the Cumberland Plateau are seeing Heat Index values close to triple digits, it's our southwest counties that are getting sauna-ized (technical jargon) with values close to 110 degrees. 75 to 79 degree dew points will do that, so the Heat Advisory continues until 6 pm. That said, it's starting to look like there could be some brief relief in the way of isolated showers and thunderstorms starting to develop. Models haven't handled today well, at all (seems to be a running theme lately). An outflow boundary in Illinois from an earlier MCS has pushed as far south as the TN-KY state line and is starting to interact with 5000+ J/Kg CAPE west of I-65. I don't have a lot to go on other than to say, these storms COULD continue to grow over the next couple of hours, based on environmental conditions. I have added some afternoon PoPs to the forecast package to account for this potential. I still think the focus is on the evening/overnight hours. If there's anything models have been consistent about is the idea that showers and thunderstorms will develop and move into Middle TN prior to midnight. In my opinion, these are the ones we're going to have to watch closely. Forecast soundings continue to exhibit an uptick in shear values and while they're not off the chart (25-30 kts of deep layer shear and a little helicity), it's more than we usually see in the summer. Because of the instability that will be in place due to diurnal heating, the combination of the two could lead to a couple of strong to severe storms overnight. In addition, 2 inch+ PW values would suggest very heavy rainfall with any of these storms, so localized flooding could become an issue for any area that sees training storms. Bottom line is, if you have outdoor plans this afternoon/evening, please be sure to remain weather aware. The boundary responsible for the overnight storms will likely become the instigator for storms tomorrow morning/afternoon south of I-40. While a couple could be strong, a combination of cloud cover and low shear values should keep most everything under severe criteria. The cloud cover will also keep temperatures down tomorrow. In fact, tomorrow's highs are in the 80s for the first time since July 19th and this should be the start of a streak of days in the 80s at least through Thursday. An upper level low over the eastern half of the U.S. could bring afternoon thunderstorms to the Plateau throughout the week, so keep that in mind, but PoPs remain low. && .AVIATION... 18Z TAF DISCUSSION. MVFR HZ at MQY and CSV this afternoon...otherwise VFR conditions expected for the next 12 hours or so. Watching the thunderstorms moving toward Paducah and wondering if these will hold together. The atmosphere is quite a bit more unstable over TN than KY. Since confidence is not that high did not include anything dominate at TAF sites until 05Z when a front comes down. Overnight MVFR going to IFR by morning. Winds are northwesterly and will become more westerly. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 87 66 86 64 / 90 40 10 10 0 Clarksville 69 85 63 83 61 / 80 30 10 10 0 Crossville 67 79 60 79 59 / 60 70 10 20 10 Columbia 72 86 66 85 62 / 70 60 10 20 0 Lawrenceburg 71 85 65 84 62 / 60 60 10 20 0 Waverly 70 84 64 83 61 / 90 30 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM CDT this evening for Giles-Hickman- Lawrence-Lewis-Maury-Perry-Wayne. && DISCUSSION......Unger AVIATION........12
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sat Jul 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory continues this afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong to severe thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds as well as heavy rainfall which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and a few thunderstorms in the morning Sunday may produce heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Special weather statement, Jul 31, 6:17 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 617 PM CDT Sat Jul 31 2021 TNZ006-010000- Montgomery TN- 617 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 700 PM CDT... At 616 PM CDT, Doppler radar was tracking two strong thunderstorms, one near Woodlawn, and another over northeast Clarksville. Both storms were moving east-southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Clarksville, Palmyra, Cunningham and Woodlawn. This includes Interstate 24 between mile markers 1 and 12. LAT...LON 3636 8726 3644 8761 3664 8764 3664 8713 TIME...MOT...LOC 2316Z 278DEG 18KT 3654 8759 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 31, 6:58 PM CDT | Special Weather Statement | OHX | Montgomery | 32 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.